A case of pirfenidone-induced sarcoid-like reaction
Published in the journal CHEST, the authors describe the first known case of a sarcoid-like reaction developing after initiation of pirfenidone for IPF (Idiopathic pulmonary fibrosis).

A 65-year-old, nonsmoking male developed a chronic cough. In October 2012, a chest CT scan demonstrated traction bronchiectasis with subpleural and basilar predominant reticulation. There was no honeycombing, air trapping, or lymphadenopathy. The patient had no occupational or environmental risk factors for granulomatous disease.

He underwent a surgical lung biopsy and pathology was consistent with usual interstitial pneumonia. No granulomas were present. The patient was given a diagnosis of IPF on the basis of his clinical presentation and pathology. The patient’s functional status continued to decline, and he was referred for lung transplant evaluation.

In April 2015, he was started on pirfenidone, one of the two medications approved to slow disease progression in IPF.3 He tolerated the maximum dose of 801 mg three times per day; however, his disease continued to progress and he became dependent on supplemental oxygen.

A repeat CT scan in January 2016 demonstrated progression of the fibrosis and new diffuse mediastinal and abdominal lymphadenopathy.

Continue to read here: https://pxmd.co/NwYWj
1 share
Like
Comment
Share